Alert archive / Texas / Snow Advisories in 2006
Snow Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this snow advisory at Dec 22, 2006, 3:20 PM CST. It took effect at Dec 23, 2006, 12:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 3:20 PM CST (21:20 UTC)
- In effect from
- Dec 23, 2006, 12:00 PM CST
- Expired
- Dec 23, 2006, 10:06 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 222120 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CST FRI DEC 22 2006 ...WINTER WEATHER TO IMPACT THE DAVIS MOUNTAINS AREA SATURDAY... .A DEVELOPING UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST FRIDAY AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTHERN CHIHUAHUA SATURDAY MORNING...AND WILL PASS JUST SOUTH OF THE TEXAS BIG BEND SATURDAY EVENING. MEANWHILE...A COLD FRONT WILL MOVE SOUTH ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EARLY SATURDAY. THE UPPER LEVEL STORM SYSTEM WILL COMBINE WITH THE COLDER AIR BEHIND THE COLD FRONT AND MOISTURE MOVING UP FROM THE GULF OF MEXICO TO PRODUCE A MIX OF RAIN AND SNOW OVER THE DAVIS MOUNTAINS SATURDAY MORNING. PRECIPITATION WILL GRADUALLY CHANGE OVER TO SNOW LATE SATURDAY AFTERNOON AND EVENING...AND ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY OVER THE DAVIS MOUNTAINS BEFORE THE SNOW ENDS LATE SATURDAY NIGHT. TXZ074-231000- /O.NEW.KMAF.SN.Y.0002.061223T1800Z-061224T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 320 PM CST FRI DEC 22 2006 ...SNOW ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. A MIX OF RAIN AND SNOW OVER THE DAVIS MOUNTAINS SATURDAY AFTERNOON WILL GRADUALLY CHANGE OVER TO SNOW DURING THE EVENING HOURS SATURDAY. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE DAVIS MOUNTAINS BEFORE THE SNOW ENDS LATE SATURDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS44 KMAF 231048 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 AM CST SAT DEC 23 2006 ...WINTER WEATHER TO IMPACT THE DAVIS MOUNTAINS AREA TODAY... .AN UPPER LEVEL STORM SYSTEM OVER NORTHERN CHIHUAHUA SATURDAY MORNING WILL MOVE SOUTHEAST WELL SOUTH OF THE U.S./MEXICO BORDER THIS AFTERNOON/EVENING. MEANWHILE...A WEAK COLD FRONT WILL MOVE SOUTH ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. THE UPPER LEVEL STORM SYSTEM WILL COMBINE WITH THE COLDER AIR BEHIND THE COLD FRONT AND MOISTURE MOVING UP FROM THE GULF OF MEXICO TO PRODUCE A MIX OF RAIN AND SNOW OVER THE DAVIS MOUNTAINS THIS MORNING. PRECIPITATION WILL GRADUALLY CHANGE OVER TO SNOW LATE THIS AFTERNOON AND EVENING...WITH ACCUMULATIONS OF 1 TO 3 INCHES LIKELY OVER THE DAVIS MOUNTAINS BEFORE THE SNOW ENDS LATE TONIGHT. TXZ074-231900- /O.CON.KMAF.SN.Y.0002.061223T1800Z-061224T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 448 AM CST SAT DEC 23 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A MIX OF RAIN AND SNOW OVER THE DAVIS MOUNTAINS THIS AFTERNOON WILL GRADUALLY CHANGE OVER TO SNOW DURING THE EVENING HOURS. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE DAVIS MOUNTAINS BEFORE THE SNOW ENDS LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 232058 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CST SAT DEC 23 2006 ...WINTER WEATHER TO IMPACT THE DAVIS MOUNTAINS AREA TODAY... .AN UPPER LEVEL STORM SYSTEM OVER CHIHUAHUA MEXICO THIS AFTERNOON WILL MOVE SOUTHEAST TO SOUTH OF DEL RIO BY SUNDAY MORNING. THIS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH COOLER TEMPERATURES TONIGHT AND MOISTURE FROM THE GULF OF MEXICO TO PRODUCE A MIXTURE OF RAIN AND SNOW...WHICH IS EXPECTED TO CHANGE OVER TO SNOW LATER THIS EVENING. SNOW ACCUMULATION OF 1 TO 2 INCHES IS POSSIBLE ACROSS THE DAVIS MOUNTAINS BEFORE THE SNOW ENDS LATE TONIGHT. TXZ074-240500- /O.CON.KMAF.SN.Y.0002.000000T0000Z-061224T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 258 PM CST SAT DEC 23 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 240406 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1006 PM CST SAT DEC 23 2006 TXZ074-240515- /O.CAN.KMAF.SN.Y.0002.000000T0000Z-061224T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1006 PM CST SAT DEC 23 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE SNOW ADVISORY. THE UPPER LEVEL STORM SYSTEM THAT BROUGHT SOME LIGHT SNOW TO THE DAVIS AND APACHE MOUNTAINS WILL CONTINUE TO MOVE EAST OF THE REGION THROUGH TONIGHT. ALTHOUGH SOME LIGHT SNOW WILL BE POSSIBLE ACROSS THE MOUNTAINS...ANY ACCUMULATIONS WILL BE VERY LIGHT. MOTORISTS ARE STILL URGED TO USE CAUTION WHEN DRIVING TONIGHT AS TEMPERATURES WILL REMAIN AT OR BELOW FREEZING AND AREA ROADS MAY DEVELOP SLICK SPOTS. FOR SPECIFIC ROAD CONDITIONS IN THE STATE OF TEXAS...CALL 800 452 9292. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this snow advisory went out at Dec 22, 3:19 PM CST, 1 minute earlier.
Area forecast discussion, Dec 22, 3:19 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CST FRI DEC 22 2006
.SHORT TERM...
SHORT TERM WILL REMAIN RATHER BENIGN AS WE AWAIT THE APPROACH OF A
STRONG UPPER LEVEL SYSTEM THIS WEEKEND. A QUICK PEEK OUTSIDE
INDICATES A FEW HIGH LEVEL CLOUDS BEGINNING TO FILTER IN FROM THE
WEST ON THE HORIZON AS SUPPORTED BY SATELLITE IMAGERY. EXPECT THESE
CLOUDS TO CONTINUE MOVING EASTWARD AHEAD OF THE UPPER LEVEL SYSTEM
CURRENTLY DIVING DOWN THE WESTERN CONUS TOWARDS NORTHERN MEXICO.
EXPECT TEMPS TO BE SOMEWHAT WARMER TONIGHT AS THE HIGHER CLOUD COVER
WILL KEEP RADIATIONAL COOLING SOMEWHAT AT BAY. THAT SAID...IF ANY
PATCHY CLEARING OCCURS...CAN EXPECT A SUDDEN DROP IN TEMPS AT THOSE
LOCATIONS AS WINDS LOOK TO STAY LIGHT THROUGHOUT THE NIGHT. NO
PRECIP IS EXPECTED TONIGHT...AND SIG WX NIL FOR THE SHORT TERM.
.LONG TERM...
THINGS START TO GET INTERESTING EARLY AS AN INSIDE SLIDER DROPS
SOUTHEAST ACROSS NORTHERN CHIHUAHUA EARLY SATURDAY MORNING...THEN
TRANSLATES EAST DURING THE DAY...EVENTUALLY PASSING SOUTH OF THE
BIG BED SATURDAY NIGHT. THE MODELS HAVE COME INTO LINE WITH REGARDS TO
TIMING...AND A CONSENSUS OF THE 12Z GFS AND NAM WAS USED THROUGH
SUNDAY...WITH SOME SUPPORT FROM THE SREF. BETTER THAN AVERAGE
CONFIDENCE IN HOW THINGS WILL UNFOLD...WHICH ISNT BAD FOR WINTER
WEATHER HEREABOUTS.
A COLD FRONT WILL DROP SOUTH ACROSS THE NORTHERN HALF OF THE CWFA
SATURDAY MORNING. MEANWHILE MODEST MOIST LOW LEVEL UPGLIDE WILL
DEVELOP OVER THE SOUTHEASTERN THIRD OF THE CWFA SATURDAY AS THE
LOW LEVEL MASS FIELDS RESPOND TO THE APPROACHING CLOSED LOW.
INITIALLY THE COLUMN WILL BE TOO WARM FOR RAIN...ALTHOUGH A MIX OF
RAIN AND SNOW IS SUGGESTED BY MODEL SOUNDINGS FOR ELEVATIONS ABOVE
6500. LAPSE RATES ARE FORECAST TO INCREASE AS WELL...AND THUS
ISOLATED ELEVATED CONVECTION WILL BE POSSIBLE OVER THE LOWER TRANS
PECOS SATURDAY AFTERNOON. AS THE COLUMN COOLS THROUGH BOTH
DIABATIC AND ADIABATIC PROCESSES SATURDAY EVENING...A CHANGEOVER
TO SNOW IS EXPECTED OVER THE MOUNTAINS WITH A GRADUAL CHANGEOVER
TO A MIX ACROSS THE LOWLANDS...THEN A CHANGEOVER TO SNOW LATE
SATURDAY EVENING. GIVEN OUR QPF UP TO A HALF INCH...SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE LIKELY ACROSS THE DAVIS
MOUNTAINS...WITH LESSER AMOUNTS UP THE APACHE AND GUADALUPE
MOUNTAINS. OUT ACROSS THE PLAINS...THERE COULD BE A BAND OF WET
SNOWFALL ALONG THE I-10 CORRIDOR INTO FAR WESTERN PECOS COUNTY...
BUT EXACT PLACEMENT OF MESOSCALE FEATURES SUPPORTING BANDING IS
DIFFICULT TO DETERMINE AT THIS TIME. WE WILL KEEP AMOUNTS IN THE 1
TO 2 INCH RANGE THERE AND GENERALLY UNDER AN INCH ELSEWHERE. A
SNOW ADVISORY WILL BE IN EFFECT FOR THE DAVIS AND APACHE MOUNTAINS
FROM NOON CST THROUGH MIDNIGHT CST SATURDAY.
THEREAFTER...SHORTWAVE RIDGING CAN BE EXPECTED CHRISTMAS EVE
THROUGH BOXING DAY. SURFACE LEE TROUGHING IS FORECAST TO DEVELOP
FAIRLY QUICKLY SUNDAY...AND WITH DOWN SLOPING FLOW...TEMPERATURES
WILL REBOUND NICELY AND SHOULD HAVE NO PROBLEM MELTING OFF SNOW.
REFREEZING OF WATER ON ROAD SURFACES CHRISTMAS EVE NIGHT...HOWEVER...
MAY POSE TRAVEL PROBLEMS FOR MOTORISTS AND REINDEER EARLY
CHRISTMAS MORNING. TEMPERATURES NEAR NORMAL ARE EXPECTED THROUGH
TUESDAY...BUT ANOTHER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT
WEDNESDAY MAY HAVE ENOUGH LIFT AND MOISTURE TO SQUEEZE OUT SOME
LIGHT RAIN WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE A
BIT COOLER WEDNESDAY BEFORE LEE TROUGHING RENEWS THURSDAY.
QPF PRETTY MUCH DRIVES THE REST OF THE FORECAST ELEMENTS IN CLOSE.
THE HPC QPF PROGS LOOK A BIT DISPLACED TO THE NORTH AND EAST...AND
WE HAVE ADJUSTED THE PRECIP BACK FURTHER TO THE SOUTHWEST SATURDAY
AND SATURDAY NIGHT. POP ELEMENTS WERE DRAWN TO REFLECT HIGHEST QPF...
AND WX GRIDS WERE DRAWN TO SHOW A RAIN/SNOW MIX BETWEEN 32 AND 35F
AND SNOW BELOW 32F. WE DID UNDERCUT GUIDANCE A FEW CATEGORIES FOR
HIGHS ON SATURDAY GIVEN DIABATIC COOLING AND POOR INSOLATION.
OTHERWISE A COMPROMISE BETWEEN THE NAM AND GFS LOOKS GOOD THROUGH
SUNDAY...THEREAFTER A BLEND OF THE GFS AND GFS ENSEMBLE MEANS LOOK
GOOD THROUGH LATE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 36 42 32 54 / 0 50 40 0
CARLSBAD NM 36 44 30 55 / 10 40 30 0
DRYDEN TX 38 48 37 56 / 0 60 50 10
FORT STOCKTON TX 37 46 34 56 / 10 60 50 10
GUADALUPE PASS TX 34 42 30 50 / 10 40 20 10
HOBBS NM 33 42 29 54 / 0 40 30 10
MARFA TX 27 43 27 51 / 10 50 30 0
MIDLAND INTL AIRPORT TX 35 42 31 52 / 0 60 40 0
ODESSA TX 36 44 32 52 / 0 60 40 10
WINK TX 36 44 31 58 / 10 60 40 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...SNOW ADVISORY FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&
13/70Hazardous weather outlook, Dec 22, 3:20 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CST FRI DEC 22 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 320 PM CST FRI DEC 22 2006 /220 PM MST FRI DEC 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DEVELOPING UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST FRIDAY AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTHERN CHIHUAHUA SATURDAY MORNING...THEN WILL PASS JUST SOUTH OF THE TEXAS BIG BEND SATURDAY EVENING. MEANWHILE...A COLD FRONT WILL MOVE SOUTH ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EARLY SATURDAY. THE UPPER LEVEL STORM SYSTEM WILL COMBINE WITH THE COLDER AIR BEHIND THE COLD FRONT AND MOISTURE MOVING UP FROM THE GULF OF MEXICO TO PRODUCE A MIX OF RAIN AND SNOW OVER THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY MORNING. OVER THE MOUNTAINS...PRECIPITATION WILL GRADUALLY CHANGE OVER TO SNOW LATE SATURDAY AFTERNOON. HERE... SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BEFORE THE SNOW ENDS LATE SATURDAY NIGHT...AND A SNOW ADVISORY HAS BEEN POSTED FOR THE DAVIS MOUNTAINS BEGINNING AT NOON ON SATURDAY AND CONTINUING THROUGH MIDNIGHT SATURDAY. ELSEWHERE...ACROSS SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS...TRANS PECOS...AND THE BIG BEND REGIONS OF WEST TEXAS...TEMPERATURES INITIALLY WILL BE TOO WARM FOR SNOW...AND A COLD RAIN IS EXPECTED TO DEVELOP DURING THE DAY SATURDAY. ADDITIONALLY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER THE LOWER TRANS PECOS. AS TEMPERATURES COOL SATURDAY EVENING...HOWEVER...RAIN IS EXPECTED TO BECOME MIXED WITH OR CHANGE OVER TO SNOW...MAINLY ACROSS SOUTHEASTERN NEW MEXICO...AND THE UPPER TRANS PECOS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. ACROSS THESE AREAS...SNOW ACCUMULATIONS UP TO AN INCH IS POSSIBLE BEFORE THE WINTRY PRECIPITATION ENDS BEFORE DAYBREAK SUNDAY. TEMPERATURES WILL WARM ABOVE FREEZING CHRISTMAS EVE AS WESTERLY WINDS USHER IN WARMER AIR. HIGHS IN THE MID TO UPPER 40S IN THE MOUNTAINS AND 50S ELSEWHERE ARE FORECAST...CONSEQUENTLY SNOW IS EXPECTED TO MELT COMPLETELY BY SUNDAY AFTERNOON. RUNOFF FROM MELTING SNOW AND SUBSEQUENT REFREEZING SUNDAY NIGHT MAY RESULT IN PATCHY BLACK ICE FORMING ON ROADS...PARTICULARLY ACROSS THE DAVIS MOUNTAINS EARLY CHRISTMAS MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Dec 22, 3:19 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 PM CST FRI DEC 22 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 319 PM CST FRI DEC 22 2006 /219 PM MST FRI DEC 22 2006/ ...WINTER WEATHER EXPECTED SATURDAY AFTERNOON AND EVENING ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... A DEVELOPING UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST FRIDAY AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTHERN CHIHUAHUA SATURDAY MORNING...THEN WILL PASS JUST SOUTH OF THE TEXAS BIG BEND SATURDAY EVENING. MEANWHILE...A COLD FRONT WILL MOVE SOUTH ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EARLY SATURDAY. THE UPPER LEVEL STORM SYSTEM WILL COMBINE WITH THE COLDER AIR BEHIND THE COLD FRONT AND MOISTURE MOVING UP FROM THE GULF OF MEXICO TO PRODUCE A MIX OF RAIN AND SNOW OVER THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY MORNING. OVER THE MOUNTAINS...PRECIPITATION WILL GRADUALLY CHANGE OVER TO SNOW LATE SATURDAY AFTERNOON. HERE... SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BEFORE THE SNOW ENDS LATE SATURDAY NIGHT...AND A SNOW ADVISORY HAS BEEN POSTED FOR THE DAVIS MOUNTAINS BEGINNING AT NOON ON SATURDAY AND CONTINUING THROUGH MIDNIGHT SATURDAY. ELSEWHERE...ACROSS SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS...TRANS PECOS...AND THE BIG BEND REGIONS OF WEST TEXAS...TEMPERATURES INITIALLY WILL BE TOO WARM FOR SNOW...AND A COLD RAIN IS EXPECTED TO DEVELOP DURING THE DAY SATURDAY. ADDITIONALLY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER THE LOWER TRANS PECOS. AS TEMPERATURES COOL SATURDAY EVENING...HOWEVER...RAIN IS EXPECTED TO BECOME MIXED WITH OR CHANGE OVER TO SNOW...MAINLY ACROSS SOUTHEASTERN NEW MEXICO...AND THE UPPER TRANS PECOS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. ACROSS THESE AREAS...SNOW ACCUMULATIONS UP TO AN INCH IS POSSIBLE BEFORE THE WINTRY PRECIPITATION ENDS BEFORE DAYBREAK SUNDAY. TEMPERATURES WILL WARM ABOVE FREEZING CHRISTMAS EVE AS WESTERLY WINDS USHER IN WARMER AIR. HIGHS IN THE MID TO UPPER 40S IN THE MOUNTAINS AND 50S ELSEWHERE ARE FORECAST...CONSEQUENTLY SNOW IS EXPECTED TO MELT COMPLETELY BY SUNDAY AFTERNOON. AS A RESULT... THE CHANCES OF HAVING A WHITE CHRISTMAS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO ARE VIRTUALLY ZERO. HOWEVER...RUNOFF FROM MELTING SNOW AND SUBSEQUENT REFREEZING SUNDAY NIGHT MAY RESULT IN PATCHY BLACK ICE FORMING ON ROADS...PARTICULARLY ACROSS THE DAVIS MOUNTAINS EARLY CHRISTMAS MORNING. NATIONAL WEATHER SERVICE METEOROLOGISTS WILL CONTINUE TO EVALUATE THIS SITUATION AND WILL ISSUE FURTHER STATEMENTS AS THIS WINTER WEATHER SITUATION UNFOLDS. WEATHER INFORMATION FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO CAN BE FOUND ON THE INTERNET 24 HOURS A DAY...7 DAYS A WEEK...AT (LOWER CASE) HTTP://WEATHER.GOV/MIDLAND.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.